Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 52, NWS Little Rock, AR

April 4, 2011Conway County, Pope County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 4, 2011, 4:46 AM CDT for Conway County, Pope County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2011, 4:46 AM CDT (09:46 UTC)
Expired
Apr 4, 2011, 5:15 AM CDT
In force
29 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Conway County, AR, Pope County, AR

The radar

The Little Rock radar (KLZK), 80 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 3:44 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
342 J/kg
Mixed-layer CIN
-476 J/kg
Mixed-layer LCL
2436 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 4:31 AM CDT, 15 minutes earlier.

Area forecast discussion, Apr 4, 4:31 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
431 AM CDT MON APR 4 2011

...SCATTERED SEVERE THUNDERSTORMS EXPECTED THROUGH EARLY THIS
AFTERNOON...

.SHORT TERM...EARLY THIS MORNING THROUGH THURSDAY NIGHT

YET ANOTHER MUDDLED...DIFFICULT CONVECTIVE FCST FOR THE NATURAL
STATE AS SEVERAL POSITIVE SVR WX PARAMETERS BATTLE WITH SOME
NEGATIVE TIMING AND A STAUNCH CAPPING INVERSION.

EARLY THIS MORNING...A LEAD IMPULSE IS MOVING EAST IN FAST UPR FLOW
OVER TX AND SHOULD IMPACT AR THROUGH ABOUT 13Z THIS AM. AT THE SAME
TIME...H5 HEIGHT FALLS HAVE COMMENCED WITH A 40-50 METER FALLS
EXPECTED OVER THE NEXT 6 HOURS. A FOCUSED AREA OF MSTR POOLING HAS
RESULTED IN MUCAPE VALUES PUSHING 3000 J/KG NEAR MENA AND THE LEAD
IMPULSE IS APPROACHING...AS SEEN BY THE STORMS NEAR THE DFW
METROPLEX. AS STORMS CONTINUE TO FIRE NORTH OF THE I30 CORRIDOR...A
SVR TSTRM WATCH HAS BEEN ISSUED FOR ROUGHLY THE WESTERN HALF OF AR.
THE MAIN THREATS WITH THESE STORMS WILL BE HAIL AS THEY STRUGGLE TO
TAP THE BNDRY LAYER. HOWEVER...DAMAGING WINDS AND AN ISOLATED
TORNADO CANNOT BE RULED OUT IN THE STRONGEST STORMS AS GUSTY WINDS
HAVE KEPT THE BNDRY LAYER MIXED OVERNIGHT AND UPR FORCING COULD
REMOVE ENOUGH CAPPING FOR STORMS TO TEMPORARILY BECOME SFC BASED.
CONCERNS FOR WIDESPREAD SFC BASED STORMS WILL INCREASE MID
MORNING...AFTER A FEW HRS OF DIURNAL HEATING.

FROM MID MORNING ON...A VERY POWERFUL H5 JET WILL PUMP BULK SHEAR
VALUES THROUGH THE ROOF LATER WITH 60-70KTS OF 0-6KM SHEAR IMPINGING
ON THE NWRN EDGE OF A MORE UNSTABLE AIRMASS CHARACTERIZED BY MLCAPE
VALUES AOA 1500 J/KG. THE ULTIMATE QUESTION FOR TODAY IS WHERE WILL
THE COLD FRONT WILL BE WHEN DIURNAL HTG ALLOWS RAPID INTENSIFICATION
OF SFC BASED THUNDERSTORMS. AFTER THE EARLY MORNING BOUT OF
SCATTERED/CLUSTERED CONVECTION...CONDS ARE FAVORABLE FOR AN
IMPRESSIVE LINE OF WIDESPREAD STORMS TO DEVELOP ALONG THE COLD FRONT
LATE THIS MORNING INTO THE AFTERNOON. ATTM...IT APPEARS THE GREATEST
THREAT LIES TO THE EAST OF THE I30/US67 CORRIDOR... WHERE DAMAGING
WINDS...LARGE HAIL...AND EVEN ISOLATED TORNADOES WILL BE POSSIBLE.
IT LOOKS LIKE THE BEST WINDOW FOR THE LINE TO DEVELOP AND AFFECT
AREAS E OF I30/US67 WILL BE ABOUT 10AM-3PM. BEYOND 3PM...EVERYTHING
SHOULD BE WELL EAST OF THE CWA.

THE LAKE WIND ADVISORY CONTS TODAY AS WINDS REMAIN VERY GUSTY AHEAD
OF THE FRONT AND POST FRONTAL WINDS THIS AFTERNOON WILL ALSO BE
QUITE STRONG.

THOUGH WINDS WILL STILL BE BREEZY EARLY MON NIGHT THEY WILL DIE DOWN
LATER AS HIGH PRESSURE SETTLES IN AFTER 06Z. THIS...COMBINED WITH
VERY LOW SFC DEWPTS SHOULD RESULT IN LOW TEMPS TONIGHT TANKING INTO
THE LOW TO MID 30S IN MANY PLACES. DUE TO THE EVENT BEING
MARGINAL...HAVE OPTED TO FORGO A FREEZE WATCH ATTM...BUT A FEW
PLACES WILL LIKELY APPROACH 32F BY EARLY TUE MORNING...ESPECIALLY IN
THE RIVER VALLEYS.

REST OF FCST FROM TUE ON LOOKS ON TRACK WITH FEW CHANGES NEEDED.

&&

.LONG TERM...FRIDAY THROUGH SUNDAY

THE EXTENDED FORECAST WILL MAINLY HAVE A LOW CHANCE OF RAIN EACH DAY
DUE TO A MOIST AND WARM AIR MASS OVER THE AREA...AND WEAK SHORT WAVE
ENERGY MOVING OVER AR FROM THE SW UPPER FLOW. THE UPPER LOW OVER THE
SW U.S. IS FORECAST TO GRADUALLY MOVE E THEN NE AND SPREAD A BIT
MORE ENERGY TO THE SOUTHERN PLAINS. THE TREND IS MOST OF THE ENERGY
WILL LIFT OVER WESTERN TO NORTHERN AR...WITH LESS OVER CENTRAL AND
SOUTH. DUE TO INCONSISTENCIES IN THE MODELS CONCERNING THE AMOUNT OF
SHORT WAVE ENERGY AND HOW FAR EAST IF WILL MAKE IT...SLIGHT TO LOW
CHANCE POP IS WHAT WE WILL GO WITH THROUGH SUNDAY. GFS IS MOVE
AGGRESSIVE WITH SHORT WAVE ENERGY THAN THE ECMWF. OTHERWISE TOWARD
THE END OF THE EXTENDED FORECAST MODELS DO MOVE THE UPPER LOW OVER
THE SW U.S. TO THE GREAT LAKES REGION. THIS MAY BRING A BIT MORE
ENERGY TO AR. TEMPERATURES WILL BE ABOVE NORMAL VALUES EXCEPT IN
THOSE AREAS THAT MAY RECEIVE RAIN FALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     71  35  63  44 /  80  10   0   0
CAMDEN AR         74  36  70  45 /  80  10   0   0
HARRISON AR       59  32  65  43 /  80   0   0   0
HOT SPRINGS AR    72  36  67  45 /  80  10   0   0
LITTLE ROCK   AR  73  37  67  45 /  80  10   0   0
MONTICELLO AR     74  37  67  44 /  90  10   0   0
MOUNT IDA AR      69  33  67  44 /  80   0   0   0
MOUNTAIN HOME AR  62  33  65  43 /  80   0   0   0
NEWPORT AR        72  35  62  44 /  80  10   0   0
PINE BLUFF AR     74  38  66  44 /  80  10   0   0
RUSSELLVILLE AR   67  32  68  42 /  80   0   0   0
SEARCY AR         72  35  64  41 /  80  10   0   0
STUTTGART AR      73  38  64  45 /  80  10   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

&&

SHORT TERM...63 / LONG TERM...59
Hazardous weather outlook, Apr 3, 2:15 PM CDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
215 PM CDT SUN APR 3 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
215 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL PUSH THROUGH THE PLAINS THIS AFTERNOON AND
TONIGHT. THE FRONT WILL TRIGGER SCATTERED SEVERE THUNDERSTORMS
IN EASTERN KANSAS AND WESTERN MISSOURI THIS EVENING...WITH STORMS
BUILDING TOWARD ARKANSAS TONIGHT. THERE IS AT LEAST A CHANCE OF
SEVERE WEATHER IN NORTHWEST SECTIONS OF THE STATE BY DAWN MONDAY.

GUSTY SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH ARE EXPECTED THIS
AFTERNOON...WITH GUSTS FROM 30 TO 40 MPH. GUSTS COULD EXCEED 40 MPH
IN SOME AREAS. SPEEDS WILL DECREASE SOMEWHAT TONIGHT TO 15 TO 25
MPH. A WIND ADVISORY HAS BEEN POSTED FOR MUCH OF ARKANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONT WILL PUSH THROUGH THE REGION ON MONDAY. ISOLATED SEVERE
STORMS ARE POSSIBLE IN THE NORTHWEST HALF OF THE STATE DURING THE
MORNING. SEVERE WEATHER IS MORE LIKELY FARTHER SOUTHEAST IN THE
AFTERNOON AS DAYTIME HEATING DESTABILIZES THE ATMOSPHERE. THIS
INCLUDES AREAS SOUTH AND EAST OF BRINKLEY...PINE BLUFF AND CAMDEN.

THE MAIN CONCERN WITH SEVERE STORMS ON MONDAY WILL BE DAMAGING WINDS
AND QUARTER SIZE HAIL OR LARGER. GIVEN STRONG WINDS TURNING WITH
HEIGHT...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

GUSTY SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE
FRONT...WITH A WIND ADVISORY REMAINING IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND MONDAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59/46

In the hours before

Special weather statement, Apr 4, 3:12 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
312 AM CDT MON APR 4 2011

ARZ037-040-041-052-040855-
MONTGOMERY AR-PIKE AR-POLK AR-SCOTT AR-
312 AM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCOTT...WESTERN
MONTGOMERY...POLK AND NORTHERN PIKE COUNTIES UNTIL 400 AM CDT...

AT 310 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WAS RAPIDLY DEVELOPING OVER FAR WESTERN POLK
COUNTY...NEAR VANDERVOORT...OR 16 MILES SOUTH OF MENA...MOVING
NORTHEAST AT 50 MPH.

SMALL HAIL TO PEA SIZE AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING AND BRIEF HEAVY
RAIN.

* LOCATIONS IMPACTED INCLUDE...
  MENA...               LAKE GREESON...       WICKES...
  VANDERVOORT...        POLK CNTY FAIRGNDS... OPAL...
  ODEN...               NORMAN...             MOUNTAIN FORK...
  MIMOSA...             MCCAULEY...
  LITTLE MISSOURI FALLS REC AREA...           LAKE WILHELMINA...
  LAKE MENA...          HATFIELD...           HARTLEY...
  GRANNIS...            GAP MTN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3465 9445 3484 9379 3420 9351 3420 9393
      3426 9392 3435 9394 3435 9425 3419 9424
      3419 9446
TIME...MOT...LOC 0810Z 242DEG 58KT 3438 9431

59
Special weather statement, Apr 4, 4:02 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
402 AM CDT MON APR 4 2011

ARZ038-039-041-042-052>054-040945-
CLARK AR-GARLAND AR-HOT SPRING AR-MONTGOMERY AR-PERRY AR-PIKE AR-YELL
AR-
402 AM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL...SOUTHWESTERN
PERRY...GARLAND...EASTERN MONTGOMERY...WESTERN HOT SPRING...
NORTHEASTERN PIKE AND EXTREME NORTHWESTERN CLARK COUNTIES UNTIL 445
AM CDT...

AT 401 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS...NEAR RIVER BLUFF REC AREA...OR 6
MILES NORTH OF MT IDA...MOVING NORTHEAST AT 55 MPH.

SMALL HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 40
MPH...DANGEROUS LIGHTNING AND HEAVY RAIN ARE EXPECTED WITH THIS AREA
OF STORMS.

* LOCATIONS IMPACTED INCLUDE...
  PINEY...              ROCKWELL...           MT IDA...
  LAKE OUACHITA...      HOT SPRINGS...        SEGUR...
  PLAINVIEW...          MOUNTAIN PINE...      MEYERS...
  MAULDIN...            LOFTON...             LENA LNDG REC AREA...
  LAKE OUACHITA SP...   HOT SPRINGS NATL PARK...
  HOT SPRINGS MEM FLD...                      GLENWOOD...
  GAP CREEK REC AREA...

LAT...LON 3503 9329 3451 9297 3424 9352 3472 9374
TIME...MOT...LOC 0901Z 247DEG 47KT 3465 9358

59

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:12 AM CDTSpecial Weather StatementLZKMontgomery, Polk43 min
Apr 4, 3:26 AM CDTSevere Thunderstorm WarningLZKMontgomery, Pike, Polk, Scott49 min
Apr 4, 4:02 AM CDTSpecial Weather StatementLZKGarland43 min
Apr 4, 4:36 AM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Van Buren39 min
Apr 4, 5:04 AM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Scott, Yell26 min
Apr 4, 5:34 AM CDTSpecial Weather StatementLZKConway, Faulkner, Perry46 min
Apr 4, 5:49 AM CDTSpecial Weather StatementLZKMarion46 min
Apr 4, 6:17 AM CDTSpecial Weather StatementLZKHot Spring, Pulaski, Saline83 min
Apr 4, 6:18 AM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Johnson, Marion, Newton and 4 more42 min
Apr 4, 6:53 AM CDTSpecial Weather StatementLZKBaxter, Fulton, Izard, Sharp57 min
Apr 4, 6:57 AM CDTSevere Thunderstorm WarningLZKBaxter, Searcy, Stone, Van Buren33 min
Apr 4, 7:05 AM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp, Stone55 min
Apr 4, 7:29 AM CDTSevere Thunderstorm WarningLZKConway, Pope, Yell46 min
Apr 4, 7:33 AM CDTSpecial Weather StatementLZKLonoke, Prairie, Woodruff47 min
Apr 4, 8:24 AM CDTAreal Flood AdvisoryLZKBaxter, Marion, Searcy, Stone2 hr
Apr 4, 8:35 AM CDTSevere Thunderstorm WarningLZKClark, Hot Spring, Pike25 min
Apr 4, 8:55 AM CDTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Jefferson, Ouachita35 min
Apr 4, 8:58 AM CDTSevere Thunderstorm WarningLZKClark, Dallas, Hot Spring, Ouachita, Pike32 min
Apr 4, 9:08 AM CDTTornado WarningLZKClark, Cleveland, Dallas, Grant, Hot Spring, Ouachita22 min
Apr 4, 9:26 AM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Clark, Cleveland, Dallas, Drew and 8 more49 min
Apr 4, 9:32 AM CDTAreal Flood AdvisoryLZKLonoke, Pulaski118 min
Apr 4, 10:00 AM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Drew, Ouachita45 min
Apr 4, 10:09 AM CDTSevere Thunderstorm WarningLZKArkansas, Bradley, Cleveland, Desha, Drew, Jefferson and 5 more36 min
Apr 4, 10:41 AM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Drew, Jefferson, Lincoln, Monroe and 1 more34 min
Apr 4, 10:45 AM CDTSevere Thunderstorm WarningLZKBradley, Desha, Drew45 min
Apr 4, 11:11 AM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Drew, Monroe34 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.